Texas, 2007Damaging Winds in Texas, July 12, 2007
July 12, 2007 · NWS MAF · 3 events in 3 counties and zones
Winds estimated to be 60 mph were reported in southern Ector County. This resulted in downed power lines, patio furniture blown around, and limbs broken off trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds estimated to be 60 mph were reported in southern Ector County. This resulted in downed power lines, patio furniture blown around, and limbs broken off trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 12, 2:01 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 2:01 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT THU JUL 12 2007
.DISCUSSION...
CONVECTION IS ONCE AGAIN ONGOING ACROSS THE HIGHER TERRAIN OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. ACTIVITY HAS ALSO MANAGED TO
CONTINUE/DEVELOP ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO
WHERE WATER VAPOR ANIMATION REVEALS A PLUME OF MOISTURE INTACT.
THE NAM/WRF SEEMS TO HAVE A BETTER HANDLE ON THE CONVECTION AND WE
HAVE FOLLOWED IT/S SOLUTION FOR THE REMAINDER OF THE AFTERNOON AND
TONIGHT. RAIN CHANCES HAVE BEEN RAISED FOR THE MOUNTAINS AND
ADJACENT PLAINS THROUGH TONIGHT. SIMILAR TO YESTERDAY...WE EXPECT
ACTIVITY TO GRADUALLY DECREASE IN COVERAGE WITH THE LOSS OF
DAYTIME HEATING. ON FRIDAY...THE SHORT RANGE MODELS CONTINUE TO
SUGGEST A COLD FRONT WILL AFFECT THE REGION. THE MODELS HAVE NOW
BACKED OFF THE ARRIVAL OF THE FRONT INTO THE NORTHERN PERMIAN
BASIN UNTIL LATE MORNING...WITH THE GFS DELAYING IT/S ARRIVAL EVEN
LATER. CONVECTION ALONG THE BOUNDARY STILL APPEARS LIKELY AND THIS
ARGUES FOR THE NAM/WRF SOLUTION IN KEEPING THE FRONT FARTHER SOUTH
THAN THE GFS. WE HAVE RAISED POPS SLIGHTLY FOR THE FRIDAY THROUGH
SATURDAY PERIOD GIVEN THE PRESENCE OF A FRONTAL BOUNDARY... WELL
ABOVE NORMAL MOISTURE AND WEAK MID-LEVEL SHORTWAVES EMBEDDED IN
THE NORTHWEST FLOW ALOFT. HEAVY RAIN WILL CONTINUE TO BE A CONCERN
WITH THIS ACTIVITY AND WE HAVE CONTINUED TO MENTION THIS IN THE
HAZARDOUS WEATHER OUTLOOK. NORTHWEST TO NORTHERLY MID-LEVEL FLOW
CONTINUES THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE CENTERED
ACROSS SOUTHERN UT/NORTHERN AZ CONTINUES TO STRENGTHEN. WE WILL
NEED TO MONITOR FOR MCS ACTIVITY IN THIS REGIME...BUT CONFIDENCE
IS NOT YET HIGH ENOUGH TO GIVE POPS A SIGNIFICANT INCREASE OVER
THE PREVIOUS FORECAST. NORTHERLY MID-LEVEL FLOW GRADUALLY
TRANSITIONS TO NORTHEASTERLY EARLY NEXT WEEK WITH MEDIUM RANGE
MODELS SUGGESTING MID-LEVEL TROUGH/LOW DEVELOPMENT OVER TEXAS. THE
GFS RETROGRADES THIS FEATURE INTO WEST TEXAS...HOWEVER THE ECMWF
KEEPS THIS FEATURE TO THE EAST OF OUR REGION. WE HAVE NOT
INCREASED POPS AT THIS TIME AND WILL WAIT FOR A LITTLE BETTER
MODEL CONSISTENCY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 75 92 70 90 / 10 30 30 20
CARLSBAD NM 71 95 71 95 / 30 30 40 30
DRYDEN TX 73 97 74 95 / 0 10 30 30
FORT STOCKTON TX 74 96 72 92 / 10 20 30 30
GUADALUPE PASS TX 68 94 67 88 / 30 30 50 30
HOBBS NM 70 92 69 93 / 20 30 30 20
MARFA TX 60 89 65 87 / 20 20 30 30
MIDLAND INTL AIRPORT TX 73 94 71 91 / 10 30 30 20
ODESSA TX 75 93 72 92 / 10 20 30 20
WINK TX 75 99 73 96 / 10 20 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
10/06
Hazardous weather outlook, Jul 12, 1:09 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT THU JUL 12 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
209 PM CDT THU JUL 12 2007 /109 PM MDT THU JUL 12 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE
SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...THE DAVIS
MOUNTAINS AND THE NORTHWESTERN PERMIAN BASIN. THE MOST FAVORED
AREA FOR THUNDERSTORM ACTIVITY WILL BE SOUTHEAST NEW MEXICO AND
THE GUADALUPE MOUNTAINS. SEVERE WEATHER IS NOT EXPECTED...HOWEVER
SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND
HEAVY RAINFALL. FLASH FLOODING OF FLOOD PRONE AREAS WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
MOST OF THE AREA FRIDAY AND SATURDAY. THE MOST FAVORED AREA FOR
THUNDERSTORM DEVELOPMENT WILL BE SOUTHEAST NEW MEXICO AND THE
NORTHWESTERN PERMIAN BASIN. HEAVY RAINFALL AND FLASH FLOODING WILL
BE THE MAIN THREATS FROM THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 12, 1:03 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CDT THU JUL 12 2007
TXZ074-122000-
DAVIS/APACHE MOUNTAINS AREA-
203 PM CDT THU JUL 12 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN AND NORTHERN JEFF
DAVIS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF MCDONALD
OBSERVATORY AT 203 PM CDT...MOVING NORTHEAST AT 15 MPH. ANOTHER
STRONG THUNDERSTORM WAS LOCATED AT THE INTERSECTION OF STATE ROUTE
118 AND STATE ROUTE 166 OR ABOUT 10 MILES NORTHWEST OF MCDONALD
OBSERVATORY
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
PEOPLE IN EASTERN AND NORTHERN JEFF DAVIS COUNTY SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 12, 3:14 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 PM CDT THU JUL 12 2007
TXZ057-122215-
VAN HORN AND HIGHWAY 54 CORRIDOR-
414 PM CDT THU JUL 12 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF LOBO AT 414 PM
CDT...MOVING NORTHEAST AT 10 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
PEOPLE IN SOUTHWESTERN CULBERSON COUNTY INCLUDING MOTORISTS ON U S
HIGHWAY 90 AROUND 10 MILES SOUTH OF VAN HORN SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE. MINOR FLOODING OF LOW LYING AND FLOOD PRONE
AREAS IS ALSO POSSIBLE.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 12, 4:45 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT THU JUL 12 2007
TXZ057-058-258-122345-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
545 PM CDT THU JUL 12 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON
COUNTY...13 MILES SOUTHEAST OF PINE SPRINGS. STORM MOVEMENT WAS
NORTHEAST AT 10 MPH.
SMALL HAIL AND WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Thunderstorm Wind, Ward
- When
- July 12, 5:25 PM CST
- Where
- Ward County, Royalty to Grandfalls
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 31.370, -102.880
Wind damage occurred in the city of Grandfalls, including the roofs blown off of two barns, which led to a wall failure of one of them. In addition, shingles were blown off several homes ansd several trees were downed.
Thunderstorm Wind, Crane
- When
- July 12, 5:40 PM CST
- Where
- Crane County, 5 mi WSW of Crane J Bar Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.502, -102.608
Trained spotters from the Chevron-Warren Petroleum Plant estimated 60 mph winds. No damage was reported.
Thunderstorm Wind, Ector
- When
- July 12, 6:16 PM CST to 6:35 PM CST
- Where
- Ector County, 3 mi N of Pleasant Farms
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.723, -102.320
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 12 to 15, 20072 deaths · 2 events
- Hail and Damaging Wind in Nebraska, July 12, 2007$1.1 million · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in Arkansas, July 12, 2007$365,000 · 50 kt wind · 13 events
- Damaging Winds in Mississippi, July 12, 2007$156,000 · 55 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 12, 2007$55,000 · 1.25 in hail · 8 events
- Tornado and Hail in Nebraska, July 12, 2007$29,000 · EF0 · 12 events
- Tornado and Flash Flood in Colorado, July 12, 2007EF0 · 22 events
- Flash Flood in New Mexico, July 12, 2007$25,000 · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 12 to 13, 2007$17,000 · 6 events
- Hail and Damaging Winds in Nebraska, July 12, 20071 in hail · 12 events
- Wildfire in Oregon, July 12 to 31, 200710 events
- Flood and Hail in Kansas, July 12, 20071 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39892, 39894, 39893.